eric,this might be in your  field,but maybe you know some doctors.internet  says  doxycycline causes blindness

Hi Howard,
Doxycycline is  very safe medication. Loss of vision with this drug is rare. It is a result of increased intracranial pressure.
Intracranial hypertension (eg, pseudotumor cerebri): Intracranial hypertension (headache, blurred vision, diplopia, vision loss, and/or papilledema) has been associated with use. Women of childbearing age who are overweight or have a history of intracranial hypertension are at greater risk. Concomitant use of isotretinoin (known to cause pseudotumor cerebri) and doxycycline should be avoided. Intracranial hypertension typically resolves after discontinuation of treatment; however, permanent visual loss is possible. If visual symptoms develop during treatment, prompt ophthalmologic evaluation is warranted. Intracranial pressure can remain elevated for weeks after drug discontinuation; monitor patients until they stabilize.
Thank you for using Allexprts.
Eric Brandt, B.Sc. Pharm


All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.


I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to

©2016 All rights reserved.